Alert archive / Pennsylvania / Flash Flood Warnings in 2011

Flash Flood Warning 87, NWS Binghamton, NY

September 7, 2011Bradford County, Susquehanna County, Pennsylvania; Broome County, Tioga County, New York

NWS Binghamton, NY issued this flash flood warning at Sep 7, 2011, 11:33 AM EDT for Bradford County, Susquehanna County, Pennsylvania; Broome County, Tioga County, New York. It was in force for 18 hr. 17 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 7, 2011, 11:33 AM EDT (15:33 UTC)
Expired
Sep 8, 2011, 5:45 AM EDT
In force
18 hr
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Emergency
Flash flood emergency
Flood severity
None

Counties Broome County, NY, Tioga County, NY, Bradford County, PA, Susquehanna County, PA

The radar

The Binghamton radar (KBGM), 43 km from the middle of the area, began a volume at 15:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 7, 11:36 AM EDTFLASH FLOODWindham Center, PAROUTE 187 FLOODED.
Sep 7, 12:19 PM EDTFLASH FLOODOwego, NYNUMEROUS RDS CLOSED DUE TO STREAMS FLOODING OVER ROADS. MAINLY SOUTHERN PART OF THE COUNTY.
Sep 7, 12:30 PM EDTFLASH FLOODWest Corners, NYNANTICOKE CREEK IS OUT OF ITS BANKS FLOODING NEIGHBORHOOD ALONG RIVER DRIVE.
Sep 7, 1:05 PM EDTFLASH FLOODNewark Valley, NYNUMEROUS ROADS CLOSED DUE TO FLOODING. STREAMS OF THEIR BANKS AND OVER BRIDGES.
Sep 7, 1:11 PM EDTFLOODBinghamton, NYSTATE OF EMERGENCY IN BROOME COUNTY. MAJOR FLOODING OCCURRING ACROSS MANY SECTIONS OF THE COUNTY. ROADS CLOSED. HOMES EVACUATED.
Sep 7, 1:23 PM EDTFLASH FLOOD3 Nnw Glen Aubrey, NYLEEKVILLE RD WASHOUT
Sep 7, 2:04 PM EDTFLASH FLOODLittle Meadows, PANATIONAL GUARD BEING CALLED IN TO RESCUE TRAPPED RESIDENTS.
Sep 7, 3:21 PM EDTFLASH FLOODMaine, NYROUTE 26 JUST NORTH OF THE TOWN OF MAINE...APPROXIMATELY 3 FEET OF WATER WAS IN A COUNTRY STORE AND JUST SOUTH OF MAINE... APPROXIMATELY 4 FEET OF WATER OVER ROUTE 26
Sep 7, 3:25 PM EDTFLASH FLOODCastle Creek, NYIN THE TOWN OF CASTLE CREEK ... CREEK IS WELL OVER BANK AND IS FLOODING HOMES IN THE TOWN
Sep 7, 3:30 PM EDTFLASH FLOODWysox, PAROUTE 6 IS CLOSED BETWEEN WYSOX AND WYALUSING.
Sep 7, 3:35 PM EDTFLASH FLOODGlen Aubrey, NYNANTICOKE CREEK FLOODING ROADS AND THREATENING HOMES.
Sep 7, 3:45 PM EDTFLASH FLOODRush, PAMANY ROADS FLOODED. RESCUES TAKING PLACE.
Sep 7, 4:00 PM EDTFLASH FLOODBinghamton, NYI-88 EAST BETWEEN EXIT 2 AND EXIT 3 IS CLOSED DUE TO A LANDSLIDE WITH TREES INVOLVED.
Sep 7, 4:45 PM EDTFLASH FLOOD1 Ene Rome, PAMAJOR FLOODING IN BRADFORD COUNTY ROUTES 220 AND 187...AND NUMEROUS COUNTY ROADS CLOSED AND SEVERAL TOWNS UNACCESSIBLE. STUDENTS ARE UNABLE TO LEAVE NORTH BRADFORD HIGH SCHOOL AND EVACUATIONS UNDERWAY IN SEVERAL COMMUNITIES.
Sep 7, 7:00 PM EDTFLASH FLOOD2 Sse Whitney Point, NYMULTIPLE ROADS CLOSED AND OR WITH WATER OVER THEM IN THE TOWN OF BARKER.
Sep 7, 9:00 PM EDTFLASH FLOODLounsberry, NYTHE ENGELBERT FARM WHICH IS JUST EAST OF LOUNSBERRY ON EAST RIVER ROAD IS SEVERAL FEET UNDER WATER AND HAS BEEN SINCE MID-AFTERNOON. THERE IS SIGNIFICANT DAMAGE TO EQUIPMENT... BUILDINGS... LIVESTOCK... AND CROPS.
Sep 7, 11:38 PM EDTFLASH FLOODVestal, NYROUTE 434 IN VESTAL IS COMPLETELY FLOODED BOTH LANES BY OLD OWEGO ROAD NEXT TO CHUCKSTERS MINIATURE GOLF.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 16 storm reports to this flash flood warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 3.6 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
452 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

704 
WGUS51 KBGM 071533
FFWBGM
NYC007-107-PAC015-115-072130-
/O.NEW.KBGM.FF.W.0087.110907T1533Z-110907T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
1133 AM EDT WED SEP 7 2011

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN BROOME COUNTY IN CENTRAL NEW YORK...
  EASTERN TIOGA COUNTY IN CENTRAL NEW YORK...
  EASTERN BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA...
  WESTERN SUSQUEHANNA COUNTY IN NORTHEAST PENNSYLVANIA...

* UNTIL 530 PM EDT

* AT 1128 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES
  AND RAIN GAGE REPORTS INDICATED EXCESSIVE RAINFALL OVER THE WARNED
  AREA.

  THIS IS A FLASH FLOOD EMERGENCY. A BAND OF HEAVY RAIN WILL REMAIN  
  SITUATED ACROSS THIS REGION FOR THE NEXT SEVERAL HOURS...WITH      
  HOURLY RAINFALL RATES OF 0.5 TO 1.0 INCHES PER HOUR...AND SEVERAL  
  MORE INCHES OF RAIN THROUGH EARLY AFTERNOON. TOTAL RAINFALL OF 2   
  TO 4 INCHES HAVE ALREADY OCCURRED...SINCE EARLIER THIS MORNING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AUBURN
  CENTER...WYALUSING...APALACHIN...CANDOR...CASTLE CREEK...ENDWELL...
  NEWARK VALLEY...NICHOLS...OWEGO...VESTAL...VESTAL CENTER AND
  WHITNEY POINT.

RAPID FLOODING OF STREAMS...CREEKS...URBAN...AND POOR DRAINAGE AREAS
IS LIKELY IN AND NEAR THESE LOCATIONS.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

LAT...LON 4158 7642 4231 7635 4230 7625 4232 7624
      4234 7588 4164 7596 4165 7620 4162 7620
      4154 7630 4154 7635

$$

MLJ
3 follow-up statements
124 
WGUS51 KBGM 072128
FFWBGM
NYC007-107-PAC015-115-080330-
/O.EXT.KBGM.FF.W.0087.000000T0000Z-110908T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
528 PM EDT WED SEP 7 2011

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  WESTERN BROOME COUNTY IN CENTRAL NEW YORK...
  EASTERN TIOGA COUNTY IN CENTRAL NEW YORK...
  EASTERN BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA...
  WESTERN SUSQUEHANNA COUNTY IN NORTHEAST PENNSYLVANIA...

* UNTIL 1130 PM EDT

* AT 522 PM EDT...RAIN GAGE REPORTS INDICATED EXCESSIVE RAINFALL OVER
  THE WARNED AREA.

  THIS IS A FLASH FLOOD EMERGENCY FOR BROOME... TIOGA... 
  BRADFORD... AND SUSQUEHANNA COUNTIES.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AUBURN
  CENTER...WYALUSING...APALACHIN...CANDOR...CASTLE CREEK...ENDWELL...
  NEWARK VALLEY...OWEGO...VESTAL...VESTAL CENTER AND WHITNEY POINT.

PERIODS OF HEAVY RAIN WILL CONTINUE INTO THIS EVENING. FLASH 
FLOODING IS WIDESPREAD ACROSS THE AREA. MANY ROADS ARE CLOSED AND
SEVERAL WATER RESCUES HAVE OCCURRED. THIS IS A LIFE-THREATENING 
EMERGENCY. TRAVEL IS NOT ADVISED IN THE WARNING AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4158 7642 4231 7635 4230 7625 4232 7624
      4234 7588 4164 7596 4165 7620 4162 7620
      4154 7630 4154 7635

$$

MSE
800 
WGUS51 KBGM 080010
FFWBGM
NYC007-107-PAC015-115-080345-
/O.EXT.KBGM.FF.W.0087.000000T0000Z-110908T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
810 PM EDT WED SEP 7 2011

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  WESTERN BROOME COUNTY IN CENTRAL NEW YORK...
  EASTERN TIOGA COUNTY IN CENTRAL NEW YORK...
  EASTERN BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA...
  WESTERN SUSQUEHANNA COUNTY IN NORTHEAST PENNSYLVANIA...

* UNTIL 1145 PM EDT

* AT 807 PM EDT... SIGNIFICANT AND DANGEROUS FLASH FLOODING 
  CONTINUES.

  THIS IS A FLASH FLOOD EMERGENCY FOR BROOME... TIOGA... 
  BRADFORD... AND SUSQUEHANNA COUNTIES.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AUBURN
  CENTER...WYALUSING...APALACHIN...CANDOR...CASTLE CREEK...ENDWELL...
  NEWARK VALLEY...OWEGO...VESTAL...VESTAL CENTER AND WHITNEY POINT.

DANGEROUS FLASH FLOODING CONTINUES FROM THE HEAVY RAIN EARLIER 
TODAY. THE RAIN HAS DIMINISHED IN INTENSITY SOMEWHAT THIS EVENING... 
HOWEVER ANOTHER ROUND OF HEAVY RAIN WILL MOVE ACROSS THE AREA LATER 
THIS EVENING INTO THE EARLY MORNING HOURS.  THIS WILL INTENSIFY THE 
FLOODING IN MANY AREAS. THIS REMAINS A DANGEROUS... LIFE THREATENING 
SITUATION. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE 
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 4158 7642 4231 7635 4230 7625 4232 7624
      4234 7588 4164 7596 4165 7620 4162 7620
      4154 7630 4154 7635

$$

MSE
045 
WGUS51 KBGM 080323
FFWBGM
NYC007-107-PAC015-115-080945-
/O.EXT.KBGM.FF.W.0087.000000T0000Z-110908T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
1123 PM EDT WED SEP 7 2011

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  WESTERN BROOME COUNTY IN CENTRAL NEW YORK...
  EASTERN TIOGA COUNTY IN CENTRAL NEW YORK...
  EASTERN BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA...
  WESTERN SUSQUEHANNA COUNTY IN NORTHEAST PENNSYLVANIA...

* UNTIL 545 AM EDT THURSDAY

* AT 1115 PM EDT... DANGEROUS FLOODING CONTINUED ACROSS THE AREA

  THIS IS A FLASH FLOOD EMERGENCY FOR BROOME... TIOGA... BRADFORD...
  AND SUSQUEHANNA COUNTIES.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AUBURN
  CENTER...WYALUSING...APALACHIN...CANDOR...CASTLE CREEK...ENDWELL...
  NEWARK VALLEY...OWEGO...VESTAL...VESTAL CENTER AND WHITNEY POINT.

DANGEROUS FLOODING CONTINUES ACROSS THE AREA TONIGHT. THE RAIN WILL 
CONTINUE THROUGH THE NIGHT... HEAVY AT TIMES. RAINFALL TOTALS 
THROUGH 11 PM IN EASTERN BRADFORD... WESTERN SUSQUEHANNA... EASTERN 
TIOGA... AND WESTERN BROOME COUNTIES RANGE FROM 5 TO 10 INCHES. 
ANOTHER 1 TO 3 INCHES IS LIKELY OVERNIGHT. DANGEROUS... LIFE 
THREATENING FLOODING IS ONGOING WITH EVACUATIONS AND WATER RESCUES. 
CONDITIONS WILL REMAIN EXTREMELY HAZARDOUS OVERNIGHT AS THE RAIN 
CONTINUES AND WATER LEVELS CONTINUE TO RISE. THIS IS A LIFE 
THREATENING SITUATION. TRAVEL SHOULD BE AVOIDED UNLESS ABSOLUTELY 
NECESSARY. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE 
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 4158 7642 4231 7635 4230 7625 4232 7624
      4234 7588 4164 7596 4165 7620 4162 7620
      4154 7630 4154 7635

$$

MSE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 7:54 AM EDT, 3 hours 39 minutes earlier.

Area forecast discussion, Sep 7, 7:54 AM EDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
754 AM EDT WED SEP 7 2011

.SYNOPSIS...
THE REMNANTS OF TROPICAL STORM LEE WILL MOVE NORTH INTO THE
THE OHIO VALLEY TODAY....THEN STALL AND WEAKEN. RAIN, HEAVY AT
TIMES, WILL CONTINUE TODAY AND TONIGHT. A FLASH FLOOD WATCH IS
IN EFFECT FOR THE POTENTIAL OF FLASH FLOODING...AND THEN RIVER
FLOODING WILL DEVELOP AS RUNOFF FLOWS INTO THE RIVERS. THE RAIN
WILL TAPER TO LIGHTER SHOWERS THURSDAY NIGHT AND FRIDAY, THEN
LINGER THROUGH THE END OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATED AT 625 AM...JUST MINOR TWEAKS TO CRNT FCST. LATEST TRENDS
FROM 06Z GFS/EURO AND CRNT RUC RUN SUPPORT THE LOCATION OF OUR FCST MAX
PXPN AXIS TO BE CNTRD OVER THE CNTRL SRN TIER/SRN FINGER LAKES AND
WRN SUSQ RGN. PREV BLO...

RAIN HAS SPREAD ACROSS THE BGM CWA...WITH RPTS OF FLOODING ALREADY
ACRS NE PA. STRONG ISEN ASCENT UNDERNEATH RR QUAD OF AN UPR LVL
JET...AND SFC INVERTED TROF WHICH WILL BE FOCUS FOR +RA ACRS THE
FCST AREA LATER THIS MRNG AND AFTN. SOME DIFFS IN THE LOCATION OF
THIS HEAVY PCPN AXIS...WITH CANADIAN IN PARTICULAR FURTHER EAST
NEARER THE BGM RGN. NAM/GFS SUGGEST THIS FOCUS WILL BE FURTHER W
OVER THE CNTRL SRN TIER/SRN FINGER LAKES AND FAR WRN PORTIONS OF
THE SUSQ RGN....AND QUICK LOOK AT LATEST HRR/RUC AND OOZ EURO
SUPPORTS THIS LOCATION. LATEST QPF FCSTS HAVE AN AXIS OF 4-7
INCHES IN THIS AREA...AND POTNL FOR LCLLY HIER AMTS CAN NOT BE
RULED OUT. VERY HIGH PRECIP WATER WILL AID +RA TDA/TNGT. POTNL FOR SOME
TSRA ACRS NE PA WHERE AXIS OF HIGHER THETA-E WILL WORK INTO THE
RGN. LEANED TWDS COOLER MET TEMPS.

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
PCPN SHUD BCM MORE SHOWERY ON THU/THU NGT BUT POTNL WILL STILL
EXITS FOR SOME LCLY HEAVY RAIN. CHC FOR TSRA SPCLY SRN TIER AND
NE PA THU MAINLY THU/FRI AFTNS...WHICH WILL ONLY EXACERBATE FLASH
FLOODING CONCERNS. ACTIVITY SHUD SLOWLY DCRS WITH TIME INTO FRIDAY
NGT.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
UPDATED AT 2 PM...
SATURDAY AND SUNDAY SOME SHOWERS STILL AROUND WITH LEE STILL CUT
OFF OVER THE OHIO VALLEY. THIS LIFTS OUT ON BOTH THE GFS AND EURO
ON MONDAY BRINGING A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS
MONDAY INTO TUESDAY. NOT AS WET WITH TEMPERATURES ABOVE NORMAL
SATURDAY TO MONDAY THEN NEAR NORMAL TUESDAY.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
THE AREA WILL FLUCTUATE TODAY FROM MVFR DOWN TO IFR, AND POSSIBLY
EVEN LIFR IN SOME LOCATIONS. THIS IS DUE TO THE REMNANTS OF
TROPICAL STORM LEE INTERACTING WITH A STALLED FRONT IN THE AREA.
WITH ABUNDANT MOISTURE, MODERATE TO HEAVY RAIN WIL BE POSSIBLE
THROUGH TOMORROW. CURRENT THINKING IS THAT THE HEAVIEST RAIN WILL
FALL IN THE FINGER LAKES REGION TODAY. THIS AREA WILL SEE THE
GREATEST AFFECTS ON CIGS AND VSBYS. BY TONIGHT, MOST AREAS WILL
SEE CIGS BELOW 1000 FEET.

WINDS ARE NOT EXPECTED TO BE A MAJOR CONCERN TODAY. WINDS WILL
GENERALLY BE EASTERLY BETWEEN 5 AND 10 KTS THROUGH THE DAY.

OUTLOOK...

WED NGT INTO THU NGT...MVFR AND IFR IN RAIN AND FOG.

FRI TO SUN...VFR/MVFR WITH SEMITROPICAL MOISTURE STILL HERE AND
             SOME SHOWERS.

&&

.HYDROLOGY...
QPFS FROM NCEP...GFS AND NAM ALSO SUGGEST A 4-7 INCH RAINFALL ACRS
CNTRL SRN TIER/CHEMUNG BASIN AND SRN FINGER LAKES. THE REST OF THE
REGION SEES 2-4 INCHES OF RAIN. BUT THESE AREAS HAVE SEEN A LOT OF
RAIN FROM IRENE WITH THE CNTRL SRN TIER/CHEMUNG AND FINGER LAKES
SEEING LESS RAIN AND HAVE MORE CAPACITY TO HOLD SOME RUNOFF BACK.
IN ANY EVENT...WE ARE VERY CONCERNED FOR LOCALIZED MAJOR FLASH
FLOODING...AND POTENTIALLY MODERATE TO MAJOR FLOODING ON OUR
RIVERS. THE MOST AT RISK LIKELY WILL BE THE CHEMUNG BASIN...FINGER
LAKES...BASINS OF NORTHEAST PA. THE NORTH BRANCH OF THE
SUSQUEHANNA AND UPPER DELAWARE LIKELY WILL SEE SOME FLOODING BUT
CUD BE SPARED THE WORST SINCE IT APPEARS AT THIS POINT THAT THE
HEAVIEST RAINS MAY STAY WEST OF THIS REGION. HOWEVER...ANTECEDENT
CONDITIONS IN THESE AREAS WARRANT FLOOD WATCHES GIVEN HOW WET IT
HAS BEEN. BOTTOM LINE NO ONE IS OUT OF THE WOODS AT THIS POINT.
THE THREATS ARE ELEVATED FOR FLOODING EVERYWHERE IN OUR SERVICE
AREA.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR PAZ038>040-043-044-
     047-048-072.
NY...FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR NYZ009-015>018-
     022>025-036-037-044>046-055>057-062.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...TAC
AVIATION...SLI
HYDROLOGY...
Hazardous weather outlook, Sep 7, 3:44 AM EDT, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
344 AM EDT WED SEP 7 2011

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-080745-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
344 AM EDT WED SEP 7 2011

...FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, Sep 7, 10:51 AM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1051 AM EDT WED SEP 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1048 AM     FLASH FLOOD      FALLSBURG               41.73N  74.62W
09/07/2011                   SULLIVAN           NY   EMERGENCY MNGR

            EVACUTIONS OF 300 HOME NEAR FALLSBURG.

&&

EMG
Local storm report, Sep 7, 11:00 AM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1100 AM EDT WED SEP 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1054 AM     FLASH FLOOD      1 S CASTLE CREEK        42.22N  75.92W
09/07/2011                   BROOME             NY   PUBLIC

            BROOKS RD FLOODED NEAR FOX RD.

&&

EMG
Local storm report, Sep 7, 11:02 AM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1102 AM EDT WED SEP 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     FLASH FLOOD      1 W GLEN CASTLE         42.18N  75.93W
09/07/2011                   BROOME             NY   TRAINED SPOTTER

            WEST CHENANGO RD FLOODED NEAR RT 11.

&&

EMG
Local storm report, Sep 7, 11:04 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1104 AM EDT WED SEP 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1103 AM     FLASH FLOOD      1 NNE OWEGO             42.12N  76.26W
09/07/2011                   TIOGA              NY   PUBLIC

            LISLE RD NEAR GARY HUNT RD WATER OVER THE ROAD.

&&

EMG
Local storm report, Sep 7, 11:15 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
1115 AM EDT WED SEP 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1108 PM     FLASH FLOOD      CONYNGHAM               40.99N  76.06W
09/06/2011                   LUZERNE            PA   EMERGENCY MNGR

            NESCOPEK CREEK COMING OUT OF ITS BANKS IN SEVERAL
            LOCATIONS

0234 AM     FLASH FLOOD      WILKES-BARRE            41.25N  75.88W
09/07/2011                   LUZERNE            PA   EMERGENCY MNGR

            WIDESPREAD FLOODING WITH SOME EVACUATIONS BEGINNING

0530 AM     FLOOD            CALLICOON               41.77N  75.05W
09/07/2011                   SULLIVAN           NY   911 CENTER

            WATER OVER ROUTE 52 IMPASSABLE

0912 AM     FLASH FLOOD      1 S LITTLE MEADOWS      41.98N  76.13W
09/07/2011                   SUSQUEHANNA        PA   EMERGENCY MNGR

            BOLLES HILL RD HAS WATER OVER A BRIDGE

1007 AM     FLASH FLOOD      SMITHBORO               42.03N  76.40W
09/07/2011                   TIOGA              NY   PUBLIC

            SMITH CREEK RO AND SULPHER SPRINGS RD HAVE WATER OVER
            THEM AND IMPASSABLE.

1011 AM     FLASH FLOOD      APALACHIN               42.07N  76.17W
09/07/2011                   TIOGA              NY   PUBLIC

            WATER OVER STREETS AND RUNNING THROUGH PEOPLES YARDS.

1028 AM     HEAVY RAIN       1 SE NORTH FENTON       42.23N  75.78W
09/07/2011  M1.30 INCH       BROOME             NY   TRAINED SPOTTER

1031 AM     FLASH FLOOD      BINGHAMTON              42.10N  75.91W
09/07/2011                   BROOME             NY   PUBLIC

            NUMEROUS STREETS AND ROADS FLOODED AND CLOSE. DEEP
            PONDING OF WATER IN UNDERPASSED. THIS INCLUDE THE ENTIRE
            TRIPLE CITIES AREA.

1048 AM     FLASH FLOOD      FALLSBURG               41.73N  74.62W
09/07/2011                   SULLIVAN           NY   EMERGENCY MNGR

            EVACUTIONS OF 300 HOME NEAR FALLSBURG.

1054 AM     FLASH FLOOD      1 S CASTLE CREEK        42.22N  75.92W
09/07/2011                   BROOME             NY   PUBLIC

            BROOKS RD FLOODED NEAR FOX RD.

1100 AM     FLASH FLOOD      1 W GLEN CASTLE         42.18N  75.93W
09/07/2011                   BROOME             NY   TRAINED SPOTTER

            WEST CHENANGO RD FLOODED NEAR RT 11.

1103 AM     FLASH FLOOD      1 NNE OWEGO             42.12N  76.26W
09/07/2011                   TIOGA              NY   PUBLIC

            LISLE RD NEAR GARY HUNT RD WATER OVER THE ROAD.

&&

EMG
Local storm report, Sep 7, 11:20 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1120 AM EDT WED SEP 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1114 AM     FLASH FLOOD      1 E NICHOLS             42.02N  76.35W
09/07/2011                   TIOGA              NY   TRAINED SPOTTER

            EAST RIVER RD FLOODED AT NICHOLS. WATER IN HOUSES ON
            EAST RIVER RD NEAR LOUNSBERRY.

&&

EMG

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 10:27 PM EDTAreal Flood AdvisoryBGMLackawanna, Luzerne, Pike, Wayne, Wyoming6 hr
Sep 6, 11:04 PM EDTFlash Flood WarningBGMLackawanna, Luzerne, Pike, Wayne6 hr
Sep 7, 3:49 AM EDTRiver Flood WarningBGMPike, Wayne31 hr
Sep 7, 5:01 AM EDTFlash Flood WarningBGMLackawanna, Luzerne, Wayne4 hr
Sep 7, 8:38 AM EDTFlash Flood WarningBGMBradford6 hr
Sep 7, 8:53 AM EDTFlash Flood WarningBGMSusquehanna6 hr
Sep 7, 9:00 AM EDTAreal Flood AdvisoryBGMLackawanna, Luzerne, Wayne6 hr
Sep 7, 9:45 AM EDTRiver Flood WarningBGMSusquehanna5 days
Sep 7, 9:45 AM EDTRiver Flood WarningBGMBradford36 hr
Sep 7, 10:28 AM EDTAreal Flood AdvisoryBGMLuzerne, Wyoming6 hr
Sep 7, 11:24 AM EDTRiver Flood WarningBGMBradford5 days
Sep 7, 12:12 PM EDTFlash Flood WarningBGMLuzerne, Wyoming6 hr
Sep 7, 1:24 PM EDTFlash Flood Warning EmergencyBGMWyoming6 hr
Sep 7, 2:25 PM EDTFlash Flood WarningBGMBradford, Luzerne, Susquehanna, Wyoming18 hr
Sep 7, 2:47 PM EDTRiver Flood WarningBGMWyoming37 hr
Sep 7, 3:42 PM EDTRiver Flood WarningBGMWayne42 hr
Sep 7, 3:42 PM EDTRiver Flood WarningBGMPike40 hr
Sep 7, 4:03 PM EDTRiver Flood WarningBGMBradford3 days
Sep 7, 4:03 PM EDTRiver Flood WarningBGMWyoming3 days
Sep 7, 4:03 PM EDTRiver Flood WarningBGMLuzerne4 days
Sep 7, 4:42 PM EDTFlash Flood WarningBGMLackawanna, Luzerne, Susquehanna, Wayne4 hr
Sep 7, 4:52 AM EDTAreal Flood AdvisoryBGMSullivan7 hr
Sep 7, 5:37 AM EDTRiver Flood WarningBGMDelaware, Sullivan16 hr
Sep 7, 6:01 AM EDTRiver Flood WarningBGMOrange, Sullivan15 hr
Sep 7, 6:08 AM EDTRiver Flood WarningBGMDelaware3 days
Sep 7, 6:08 AM EDTRiver Flood WarningBGMDelaware57 hr
Sep 7, 7:49 AM EDTAreal Flood WarningBGMDelaware6 hr
Sep 7, 9:02 AM EDTAreal Flood AdvisoryBGMSchuyler, Steuben, Tompkins, Yates6 hr
Sep 7, 9:07 AM EDTAreal Flood AdvisoryBGMChenango, Cortland6 hr
Sep 7, 9:08 AM EDTRiver Flood WarningBGMDelaware47 hr
Sep 7, 9:47 AM EDTFlash Flood WarningBGMChenango6 hr
Sep 7, 10:22 AM EDTAreal Flood AdvisoryBGMMadison, Oneida, Otsego6 hr
Sep 7, 10:25 AM EDTAreal Flood WarningBGMDelaware12 hr
Sep 7, 11:24 AM EDTRiver Flood WarningBGMBroome4 days
Sep 7, 11:24 AM EDTRiver Flood WarningBGMBroome, Tioga5 days
Sep 7, 12:45 PM EDTFlash Flood WarningBGMChenango, Cortland, Otsego6 hr
Sep 7, 12:49 PM EDTRiver Flood WarningBGMOrange8 hr
Sep 7, 1:31 PM EDTFlash Flood Warning EmergencyBGMChenango6 hr
Sep 7, 1:38 PM EDTAreal Flood WarningBGMDelaware6 hr
Sep 7, 2:18 PM EDTRiver Flood WarningBGMChenango, Delaware4 days
Sep 7, 3:42 PM EDTRiver Flood WarningBGMDelaware60 hr
Sep 7, 3:59 PM EDTRiver Flood WarningBGMTioga3 days
Sep 7, 3:59 PM EDTRiver Flood WarningBGMDelaware, Otsego3 days
Sep 7, 3:59 PM EDTRiver Flood WarningBGMBroome4 days
Sep 7, 3:59 PM EDTRiver Flood WarningBGMChenango59 hr
Sep 7, 3:59 PM EDTRiver Flood WarningBGMChenango66 hr
Sep 7, 3:59 PM EDTRiver Flood WarningBGMBroome55 hr
Sep 7, 3:59 PM EDTRiver Flood WarningBGMChenango, Otsego66 hr
Sep 7, 3:59 PM EDTRiver Flood WarningBGMCortland55 hr
Sep 7, 3:59 PM EDTRiver Flood WarningBGMCortland29 hr
Sep 7, 4:28 PM EDTFlash Flood WarningBGMCayuga, Chemung, Schuyler, Seneca, Tioga, Tompkins12 hr
Sep 7, 4:29 PM EDTFlash Flood WarningBGMDelaware4 hr
Sep 7, 4:34 PM EDTFlash Flood WarningBGMCayuga, Madison, Oneida, Onondaga12 hr
Sep 7, 6:22 PM EDTRiver Flood WarningBGMTompkins27 hr
Sep 7, 6:22 PM EDTRiver Flood WarningBGMMadison, Oneida27 hr

Nearby

Flash Flood Warnings in Pennsylvania, 2011Flash Flood Warnings in New York, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.